Alert archive / Arizona / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 41, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 23, 2007, 11:17 AM MST for Santa Cruz County, Arizona. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2007, 11:17 AM MST (18:17 UTC)
- Expired
- Jul 23, 2007, 11:45 AM MST
- In force
- 28 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 52 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 6.3 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 701 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1397 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTWC 231818 SVRTWC AZC023-231845- /O.NEW.KTWC.SV.W.0041.070723T1817Z-070723T1845Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 1117 AM MST MON JUL 23 2007 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL SANTA CRUZ COUNTY IN SOUTHEAST ARIZONA... * UNTIL 1145 AM MST * AT 1112 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS HEADED DIRECTLY FOR PATAGONIA LAKE AND MOVING NORTHWEST AT 10 TO 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RIO RICO IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3136 11080 3152 11069 3166 11093 3146 11106 $$ WEATHER.GOV/TUCSON MOLLERE
2 follow-up statements
000 WWUS55 KTWC 231828 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1127 AM MST MON JUL 23 2007 AZC023-231845- /O.CON.KTWC.SV.W.0041.000000T0000Z-070723T1845Z/ SANTA CRUZ AZ- 1127 AM MST MON JUL 23 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM MST FOR CENTRAL SANTA CRUZ COUNTY... AT 1121 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PATAGONIA LAKE MOVING NORTHWEST AT 10 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RIO RICO IF ON OR NEAR PATAGONIA LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM LAT...LON 3136 11080 3152 11069 3166 11093 3146 11106 $$
000 WWUS55 KTWC 231843 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1140 AM MST MON JUL 23 2007 AZC023-231850- /O.EXP.KTWC.SV.W.0041.000000T0000Z-070723T1845Z/ SANTA CRUZ AZ- 1140 AM MST MON JUL 23 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SANTA CRUZ COUNTY EXPIRES AT 1145 AM MST... DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM NEAR PATAGONIA LAKE HAD WEAKENED BELOW SEVERE LEVELS. DOPPLER RADAR ALSO INDICATED THAT BETWEEN ONE AND TWO INCHES OF RAIN HAD FALLEN PATAGONIA AND THE NOGALES INTERNATIONAL AIRPORT. A SPOTTER SOUTH OF PATAGONIA LAKE REPORTED PEA SIZE HAIL AND ONE AND A QUARTER INCH OF RAIN IN LESS THAN AN HOUR. HEAVY RAIN WILL CONTINUE IN THIS AREA FOR THE NEXT HOUR. LAT...LON 3136 11080 3152 11069 3166 11093 3146 11106 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 9:40 AM MST, 1 hour 37 minutes earlier.
Area forecast discussion, Jul 23, 9:40 AM MST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 940 AM MST MON JUL 23 2007 .SYNOPSIS...ABUNDANT MOISTURE IN COMBINATION WITH DAYTIME HEATING AND A FAVORABLE FLOW WILL PROVIDE SCATTERED THUNDERSTORMS MAINLY DURING THE AFTERNOON AND EVENING HOURS THIS WEEK. EXPECT NEAR NORMAL TO BELOW NORMAL DAYTIME HIGH TEMPERATURES THIS WEEK. && .DISCUSSION...UPPER HIGH CENTER HAS SHIFTED NORTHEAST OVER THE NRN PLAINS...WITH ELONGATED RIDGING EXTENDING SOUTHWEST FROM THIS CENTER TO NEW MEXICO. UPPER TROUGH IS ALONG THE PACIFIC NORTHWEST. SOUTHERN STREAM LOW HAS BEEN PULLED NORTHEAST INTO SRN CALIFORNIA OUT IN FRONT OF PACIFIC NORTHWEST TROUGH. INVERTED TROUGH IS SWINGING AROUND EAST SIDE OF HIGH OVER ERN COLORADO AND OKLAHOMA. UPPER HIGH WILL REPOSITION OVER THE FOUR CORNERS THROUGH WEDNESDAY AND CONTINUE SLIDING SOUTHWEST TO SRN CALIFORNIA ON THURSDAY. INVERTED TROUGH WILL STRETCH FROM TEXAS TO SRN NEW MEXICO ON TUESDAY AFTERNOON. VERY HIGH MOISTURE...LOW FLOW ENVIRONMENT REMAINS IN PLACE OVER SOUTHEAST ARIZONA. AFTER SEVERAL DAYS OF BOUNDARY LAYER COOLING...WE HAVE FINALLY REVERSED COURSE AND NOW SEE 2-3 DEGREES OF WARMING IN THE 650 MB-SURFACE LAYER. YESTERDAYS CONVECTION WAS HAMPERED BY MID-LEVEL WARMING...WITH 500 MB TEMPS AROUND MINUS 4. TODAYS 12Z TUS SOUNDING SHOWS 1-2 DEGREES OF COOLING IN THE 550-450 MB LAYER...WITH A 500 MB TEMP AROUND MINUS 6. DEEP MOISTURE PROFILE IS SHOWN WITH A PW VALUE OF 1.86 AND AN OVERALL COLUMN PROFILE THAT IS MOISTER THAN YESTERDAY AND SATURDAY. EXTREMELY LOW FLOW SHOWN ON SOUNDING...IN FACT YOU HAVE TO GO ALL THE WAY UP TO 45000FT TO FIND WINDS GREATER THAN 10 KTS. WATER VAPOR IMAGERY INDICATES MID-LEVEL DRY LINE FROM LAKE HAVASU SOUTHEAST INTO ERN SANTA CRUZ COUNTY...DRYER AIR WILL CONTINUE TO FILTER INTO THE EXTREME WEST BELOW SRN CALIFORNIA LOW. DRY MID LEVEL AIR IS ALSO PUSHING INTO WESTERN NEW MEXICO. WEAK DEFORMATION AXIS IS OVER ERN ARIZONA ROUGHLY FROM SHOW LOW TO SAFFORD. IMPULSE CURRENTLY OVER SOUTHEAST SONORA PROGGED TO MOVE WEST INTO THE CENTRAL GULF OF CALIFORNIA THIS AFTERNOON. NAM INDICATES AN INCREASE IN FLOW DURING THE AFTERNOON...WITH EASTERLY FLOW FROM 10-15 KTS DEPICTED AS GRADIENT TIGHTENS NORTH OF IMPULSE. GFS IS LIGHTER WITH EASTERLY FLOW GENERALLY LESS THAN 10 KTS...BUT BOTH MODELS SHOW AN INCREASE OVER THE 12Z SOUNDING. PLENTY OF DEBRIS CLOUDINESS REMAINS IN PLACE JUST LIKE THE PAST SEVERAL DAYS...BUT THIS SHOULD MOSTLY ERODE AWAY BY NOON. SHOULD SEE AN UPSWING IN ACTIVITY VERSUS YESTERDAY...PROBABLY MORE LIKE SATURDAY. ESPECIALLY LATER THIS AFTERNOON AS EASTERLY FLOW INCREASES...GIVING BETTER STORM ORGANIZATION. BIGGEST THREAT WILL BE HEAVY RAIN AND FLASH FLOODING THREATS...BUT A FEW ISOLATED WET MICROBURST WILL ALSO BE POSSIBLE. AT LEAST CLIMATOLOGICALLY NORMAL MONSOON LEVEL PRECIPITATION CHANCES THROUGH THE WEEK...AS MOISTURE LEVELS REMAIN ELEVATED AND MARGINAL TO GOOD FLOW AND SHEAR REGIME DEVELOPS. && .FIRE WEATHER...THE DAILY CYCLE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE THIS WEEK. RELATIVE HUMIDITY VALUES OVERNIGHT WILL GENERALLY BE IN THE 70 TO 95 PERCENT RANGE...WITH VALUES DECREASING INTO THE 30 TO 50 PERCENT RANGE DURING THE AFTERNOON HOURS. && .AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS SE AZ TODAY AND TONIGHT. CLOUD BASES ASSOCIATED WITH CB/S WILL GENERALLY BE AROUND 6-8KFT AGL...THOUGH CIGS WILL BE AS LOW AS 2-4KFT AGL WITH THE STRONGEST TSTMS. MOUNTAIN TOP OBSCURATION AT TIMES DUE TO THE CONVECTIVE ACTIVITY. AVIATION DISCUSSION NOT UPDATED FOR TAF AND TWEB AMENDMENTS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && SHOEMAKER WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 7:01 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 89 min |
| Jul 22, 9:12 PM MST | Areal Flood Advisory | TWC | Cochise, Graham, Pima, Pinal | 2 hr |
| Jul 23, 11:43 AM MST | Areal Flood Advisory | TWC | Santa Cruz | 92 min |
| Jul 23, 1:20 PM MST | Areal Flood Advisory | TWC | Pima | 115 min |
| Jul 23, 1:30 PM MST | Severe Thunderstorm Warning | TWC | Pima | 45 min |
| Jul 23, 1:49 PM MST | Flash Flood Warning | TWC | Pima | 116 min |
| Jul 23, 2:08 PM MST | Severe Thunderstorm Warning | TWC | Pima | 52 min |
| Jul 23, 2:17 PM MST | Areal Flood Advisory | TWC | Cochise | 88 min |
| Jul 23, 2:22 PM MST | Dust Storm Warning | TWC | 83 min | |
| Jul 23, 2:58 PM MST | Severe Thunderstorm Warning | TWC | Pima | 32 min |
| Jul 23, 3:14 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
| Jul 23, 3:42 PM MST | Flash Flood Warning | TWC | Pima | 93 min |
| Jul 23, 3:51 PM MST | Areal Flood Advisory | TWC | Cochise, Santa Cruz | 114 min |
| Jul 23, 4:36 PM MST | Flash Flood Warning | TWC | Pima | 84 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.